Alert archive / Texas / High Surf Advisories in 2014
High Surf Advisory 2, NWS Brownsville, TX
NWS Brownsville, TX issued this high surf advisory at Sep 12, 2014, 2:42 PM CDT. It took effect at Sep 13, 2014, 3:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2014, 2:42 PM CDT (19:42 UTC)
- In effect from
- Sep 13, 2014, 3:00 AM CDT
- Expired
- Sep 13, 2014, 7:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
885 WHUS44 KBRO 121942 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 242 PM CDT FRI SEP 12 2014 ...HIGH SURF AND MINOR COASTAL FLOODING SATURDAY... .A TROPICAL WAVE PRODUCING STRONG WINDS OVER THE WESTERN GULF OF MEXICO WILL SEND A FETCH NORTHWESTWARD TOWARDS THE LOWER TEXAS COAST TONIGHT. HIGH SURF IS ANTICIPATED STARTING EARLY SATURDAY MORNING LASTING THROUGH THE DAY AND MINOR COASTAL FLOODING IS POSSIBLE DURING THE EVENING HIGH TIDE SATURDAY. TXZ256-257-130545- /O.NEW.KBRO.SU.Y.0002.140913T0800Z-140914T0000Z/ /O.NEW.KBRO.CF.Y.0002.140913T1700Z-140914T0900Z/ COASTAL WILLACY-COASTAL CAMERON- 242 PM CDT FRI SEP 12 2014 ...HIGH SURF ADVISORY IN EFFECT FROM 3 AM TO 7 PM CDT SATURDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM NOON SATURDAY TO 4 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 PM CDT SATURDAY. A COASTAL FLOOD ADVISORY HAS ALSO BEEN ISSUED. THIS COASTAL FLOOD ADVISORY IS IN EFFECT FROM NOON SATURDAY TO 4 AM CDT SUNDAY. * COASTAL FLOODING...WATER LEVELS UP TO 2.5 TO 3 FEET ABOVE THE MEAN LEVEL OF LOW WATER...OR JUST INSIDE THE DUNE LINE. * WAVES AND SURF...WAVE HEIGHTS OF 6 TO 7 FEET. * TIMING...INCREASED WAVE HEIGHTS EARLY SATURDAY MORNING AND MINOR COASTAL FLOODING DURING THE SATURDAY EVENING HIGH TIDE. * IMPACTS...HIGH SURF WILL PRODUCE LIFE THREATENING RIP CURRENTS AND MINOR BEACH EROSION. INCREASED WATER LEVELS MAY DAMAGE OR WASH AWAY PROPERTY LEFT ON THE BEACH SUCH AS UMBRELLAS OR CHAIRS. DRIVING ON AREA BEACHES MAY BE DIFFICULT OR IMPOSSIBLE SATURDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS EXPECTED ALONG THE COAST. THIS INCLUDES ROUGH OR HIGH SURF... LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW. HIGH SURF IS DEFINED GENERALLY TO BE HEAD HIGH OR GREATER ON AN AVERAGE MAN...ABOUT 6 FEET OR MORE. BEACH GOERS ARE URGED TO HEED FLAG WARNINGS. A COASTAL FLOOD ADVISORY IS ISSUED FOR THE LIKELIHOOD OF MINOR TIDAL FLOODING OR TIDAL OVERWASH...DEFINED AS TIDES EXPECTED TO RANGE FROM 3 TO 5 FEET ABOVE MEAN LOWER LOW WATER ALONG THE SOUTH PADRE ISLAND BEACH FRONT AND 2.5 TO 3.5 FEET ABOVE MEAN LOWER LOW WATER FOR COMMUNITIES ALONG THE LAGUNA MADRE. && $$ JGG
3 follow-up statements
631 WHUS44 KBRO 130549 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1249 AM CDT SAT SEP 13 2014 ...HIGH SURF AND MINOR COASTAL FLOODING SATURDAY... .A TROPICAL WAVE PRODUCING MODERATE TO OCCASIONALLY STRONG WINDS OVER THE WESTERN GULF OF MEXICO WILL SEND HIGHER SEAS TOWARDS THE LOWER TEXAS COAST BY SATURDAY MORNING. HIGH SURF IS ANTICIPATED AROUND OR SHORTLY AFTER SUNRISE SATURDAY MORNING LASTING THROUGH THE DAY AND MINOR COASTAL FLOODING IS POSSIBLE DURING THE EVENING HIGH TIDE SATURDAY. TXZ256-257-131600- /O.CON.KBRO.SU.Y.0002.140913T0800Z-140914T0000Z/ /O.CON.KBRO.CF.Y.0002.140913T1700Z-140914T0900Z/ COASTAL WILLACY-COASTAL CAMERON- 1249 AM CDT SAT SEP 13 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM CDT SUNDAY... * COASTAL FLOODING...WATER LEVELS UP TO 2.5 TO 3 FEET ABOVE THE MEAN LEVEL OF LOW WATER...OR JUST INSIDE THE DUNE LINE. * WAVES AND SURF...WAVE HEIGHTS OF 6 TO 7 FEET. * TIMING...INCREASED WAVE HEIGHTS EARLY SATURDAY MORNING AND MINOR COASTAL FLOODING DURING THE SATURDAY EVENING HIGH TIDE. * IMPACTS...HIGH SURF WILL PRODUCE LIFE THREATENING RIP CURRENTS AND MINOR BEACH EROSION. INCREASED WATER LEVELS MAY DAMAGE OR WASH AWAY PROPERTY LEFT ON THE BEACH SUCH AS UMBRELLAS OR CHAIRS. DRIVING ON AREA BEACHES MAY BE DIFFICULT OR IMPOSSIBLE SATURDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS EXPECTED ALONG THE COAST. THIS INCLUDES ROUGH OR HIGH SURF... LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW. HIGH SURF IS DEFINED GENERALLY TO BE HEAD HIGH OR GREATER ON AN AVERAGE MAN...ABOUT 6 FEET OR MORE. BEACH GOERS ARE URGED TO HEED FLAG WARNINGS. A COASTAL FLOOD ADVISORY IS ISSUED FOR THE LIKELIHOOD OF MINOR TIDAL FLOODING OR TIDAL OVERWASH...DEFINED AS TIDES EXPECTED TO RANGE FROM 3 TO 5 FEET ABOVE MEAN LOWER LOW WATER ALONG THE SOUTH PADRE ISLAND BEACH FRONT AND 2.5 TO 3.5 FEET ABOVE MEAN LOWER LOW WATER FOR COMMUNITIES ALONG THE LAGUNA MADRE. && $$
673 WHUS44 KBRO 131638 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1138 AM CDT SAT SEP 13 2014 ...HIGH SURF AND MINOR COASTAL FLOODING SATURDAY... .A TROPICAL WAVE PRODUCING MODERATE TO OCCASIONALLY STRONG WINDS OVER THE WESTERN GULF OF MEXICO WILL CONTINUE TO SEND HIGHER SEAS TOWARDS THE LOWER TEXAS COAST TODAY. HIGH SURF IS ANTICIPATED THROUGH THE DAY AND MINOR COASTAL FLOODING IS POSSIBLE DURING THE EVENING HIGH TIDE SATURDAY. TXZ256-257-140045- /O.CON.KBRO.SU.Y.0002.000000T0000Z-140914T0000Z/ /O.CON.KBRO.CF.Y.0002.140913T1700Z-140914T0900Z/ COASTAL WILLACY-COASTAL CAMERON- 1138 AM CDT SAT SEP 13 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... * COASTAL FLOODING...WATER LEVELS UP TO 2.5 TO 3 FEET ABOVE THE MEAN LEVEL OF LOW WATER...OR JUST INSIDE THE DUNE LINE. * WAVES AND SURF...WAVE HEIGHTS OF 6 TO 7 FEET. * TIMING...INCREASED WAVE HEIGHTS THROUGH THE DAY AND COASTAL FLOODING DURING THE SATURDAY EVENING HIGH TIDE. * IMPACTS...HIGH SURF WILL PRODUCE LIFE THREATENING RIP CURRENTS AND MINOR BEACH EROSION. INCREASED WATER LEVELS MAY DAMAGE OR WASH AWAY PROPERTY LEFT ON THE BEACH SUCH AS UMBRELLAS OR CHAIRS. DRIVING ON AREA BEACHES MAY BE DIFFICULT OR IMPOSSIBLE SATURDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS EXPECTED ALONG THE COAST. THIS INCLUDES ROUGH OR HIGH SURF... LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW. HIGH SURF IS DEFINED GENERALLY TO BE HEAD HIGH OR GREATER ON AN AVERAGE MAN...ABOUT 6 FEET OR MORE. BEACH GOERS ARE URGED TO HEED FLAG WARNINGS. A COASTAL FLOOD ADVISORY IS ISSUED FOR THE LIKELIHOOD OF MINOR TIDAL FLOODING OR TIDAL OVERWASH...DEFINED AS TIDES EXPECTED TO RANGE FROM 3 TO 5 FEET ABOVE MEAN LOWER LOW WATER ALONG THE SOUTH PADRE ISLAND BEACH FRONT AND 2.5 TO 3.5 FEET ABOVE MEAN LOWER LOW WATER FOR COMMUNITIES ALONG THE LAGUNA MADRE. && $$
215 WHUS44 KBRO 140026 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 726 PM CDT SAT SEP 13 2014 ...MINOR COASTAL FLOODING CONTINUES THROUGH EARLY SUNDAY... .A TROPICAL WAVE PRODUCING MODERATE TO OCCASIONALLY STRONG WINDS OVER THE WESTERN GULF OF MEXICO WILL CONTINUE TO SEND HIGHER SEAS TOWARDS THE LOWER TEXAS COAST TODAY. MINOR COASTAL FLOODING IS POSSIBLE DURING THE EVENING WITH HIGH TIDE TONIGHT. TXZ256-257-140830- /O.EXP.KBRO.SU.Y.0002.000000T0000Z-140914T0000Z/ /O.CON.KBRO.CF.Y.0002.000000T0000Z-140914T0900Z/ COASTAL WILLACY-COASTAL CAMERON- 726 PM CDT SAT SEP 13 2014 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... ...HIGH SURF ADVISORY HAS EXPIRED... * COASTAL FLOODING...WATER LEVELS UP TO 2.5 TO 3 FEET ABOVE THE MEAN LEVEL OF LOW WATER...OR JUST INSIDE THE DUNE LINE. * TIMING...INCREASED WAVE HEIGHTS THROUGH THE DAY AND COASTAL FLOODING SATURDAY EVENING WITH HIGH TIDE. * IMPACTS...MINOR COASTAL FLOODING WILL PRODUCE MINOR BEACH EROSION. INCREASED WATER LEVELS MAY DAMAGE OR WASH AWAY PROPERTY LEFT ON THE BEACH SUCH AS UMBRELLAS OR CHAIRS. DRIVING ON AREA BEACHES MAY BE DIFFICULT OR IMPOSSIBLE SATURDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY IS ISSUED FOR THE LIKELIHOOD OF MINOR TIDAL FLOODING OR TIDAL OVERWASH...DEFINED AS TIDES EXPECTED TO RANGE FROM 3 TO 5 FEET ABOVE MEAN LOWER LOW WATER ALONG THE SOUTH PADRE ISLAND BEACH FRONT AND 2.5 TO 3.5 FEET ABOVE MEAN LOWER LOW WATER FOR COMMUNITIES ALONG THE LAGUNA MADRE. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this high surf advisory went out at Sep 12, 12:33 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 12, 12:33 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1233 PM CDT FRI SEP 12 2014
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS IN THE AREA ARE
EXPECTED TO BECOME MORE NUMEROUS THROUGH THE AFTERNOON. VICINITY
THUNDER AND TEMPORARY THUNDERSTORM CONDITIONS ARE EXPECTED AT AREA
AIRFIELDS THROUGH 00Z. AN AREA OF MORE STRATIFORM RAIN IS ALSO
TRACKING INLAND. VISIBILITY OUTSIDE OF THUNDERSTORMS SHOULD HOLD
AT GREATER THAN 6SM BUT HEAVIER TSRA HAS TAKEN VISBY DOWN INTO THE
1 TO 2 MILE RANGE FOR ABOUT A HALF HOUR.
EXPECTING A BRIEF BREAK FROM HEAVIER ACTIVITY IN THE LATE
AFTERNOON AND EVENING BUT THE MAIN CORE OF THE TROPICAL WAVE WILL
ARRIVE TONIGHT. MAY BE A LITTLE TOO OPTIMISTIC ON VIS/CIG IN TAFS
AS RAIN AND LOCALLY HEAVY AND PERSISTENT RAIN IS IN THE GENERAL
FORECAST SATURDAY MORNING THROUGH EARLY SATURDAY AFTERNOON.
EMBEDDED THUNDERSTORMS ARE ALSO EXPECTED ESPECIALLY BETWEEN ABOUT
2 AM TO NOON OR SO. /68-JGG/
&&
.PREV DISCUSSION... /ISSUED 941 AM CDT FRI SEP 12 2014/
DISCUSSION...RADAR AND SATELLITE SHOW A DISTINCT UPTICK IN
CONVECTION OVER THE LAST 4 TO 6 HOURS OVER THE WESTERN GULF OF
MEXICO TO THE SOUTHEAST OF THE AREA. THIS APPEARS TO BE RELATED TO
SPEED DIVERGENCE AND DIRECTIONAL DIFFLUENCE ON THE NORTHERN
PERIPHERY OF A CLOSED UPPER LOW MOVING INLAND OVER TAMAULIPAS AND
NUEVO LEON STATE MEXICO. THIS LOW SHOULD CONTINUE TO TRACK WEST
NORTHWESTWARD AND RAP/NAM/GFS GUIDANCE SUGGEST THE JET MAXIMUM
PRODUCING THE SPEED DIVERGENCE WILL SLOWLY WEAKEN THROUGH THE DAY
BUT NOT BEFORE AIDING IN DEVELOPMENT OF CONVECTION OVER DEEP SOUTH
TEXAS THROUGH EARLY AFTERNOON AS IT MOVES INLAND.
EXPECTING NUMEROUS SHOWERS AND STORMS TO DEVELOP AND BEGIN TO WORK
INLAND IN A FEW HOURS. 12Z SOUNDING SHOWED MORE COLUMN MOISTURE
THAN ANTICIPATED...WITH A PRECIPITABLE WATER VALUE OF 2.3 INCHES
SO CONSIDERED BRINGING THE FLASH FLOOD WATCH START TIME FORWARD
BUT THE COVERAGE OF THIS CURRENT ACTIVITY LOOKS RIGHT NOW TO BE A
LITTLE TOO LOW TO CHANGE COURSE. THE WEAKENING OF THAT JET MAXIMUM
ALSO MAY LEAD TO A MODEST REDUCTION IN COVERAGE BY 5 TO 7 PM...BUT
THERE IS LARGE UNCERTAINTY ON WHETHER DAYTIME HEATING WILL BE
SUFFICIENT TO KEEP THE ATMOSPHERE UNSTABLE AND CONTINUE TO PRODUCE
LARGE COVERAGE THROUGH THE ENTIRE EVENING NEGATING THE EFFECTS OF
A SLIGHT REDUCTION IN SYNOPTIC FORCING.
WHEN THE CORE OF THE TROPICAL WAVE ARRIVES LATE TONIGHT AND EARLY
TOMORROW MORNING THE THREAT OF MORE WIDESPREAD HEAVY RAIN AND
PERSISTENT BANDING WILL INCREASE. SATELLITE IMAGERY AND MODEL
ANALYSIS SUGGESTS THIS FEATURE IS ON TRACK AND ON SCHEDULE. THE
FRONT OVER CENTRAL TEXAS IS STILL EXPECTED TO GET MOVING LATER
TODAY/TONIGHT AND STALL NEAR OR OVER THE BROWNSVILLE CWA ON
SATURDAY CONTINUING THE FLASH FLOOD THREAT. /68-JGG/
PREV DISCUSSION... /ISSUED 640 AM CDT FRI SEP 12 2014/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...CONVECTION JUST SOUTHEAST OF KBRO WITH SCATTERED TO
NUMEROUS ACTIVITY OVER THE GULF OF MEXICO EAST AND SOUTHEAST OF
KBRO. ALL CONVECTION IS MOVING WEST. SHOWERS AND THUNDERSTORMS TO
INCREASE THROUGH THE DAY AND TONIGHT. DEEP TROPICAL MOISTURE WILL
COMBINED WITH AN UPPER LOW PRESSURE AREA, TROPICAL WAVE AND SEA
BREEZE TODAY. TONIGHT AND SATURDAY A COLD FRONT AND LOW PRESSURE
SURFACE TROUGH TO COMBINE WITH THE MOISTURE FOR WIDESPREAD SHOWERS
AND THUNDERSTORMS. VFR IS EXPECTED IN THE MOST PART TODAY BUT EXPECT
MVFR TO BRIEF IFR CONDITIONS WITHIN THE HEAVIER SHOWERS AND
THUNDERSTORMS. LIGHT TO MODERATE SOUTHEAST TO EAST FLOW TODAY AND
TONIGHT.
PREV DISCUSSION... /ISSUED 407 AM CDT FRI SEP 12 2014/
SHORT TERM /NOW THROUGH SATURDAY/... LATEST SYNOPTIC MAP SHOWS A
STATIONARY FRONT OVER THE TEXAS HILL COUNTRY WITH A TROPICAL WAVE
APPROACHING THE NORTHEAST COAST OF MEXICO. UPPER LEVELS SHOW A
WELL DEFINE LOW PRESSURE AREAS ALONG THE NORTHEAST MEXICAN COAST.
THESE THREE ELEMENTS WILL BE COMBINING OVER THE NEXT 24 TO 36
HOURS TO PRODUCE A POSSIBLE SUBSTANTIAL RAINFALL EVENT ACROSS THE
DEEP SOUTH TEXAS ESPECIALLY THE RIO GRANDE VALLEY.
FIRST OFF A FLASH FLOOD WATCH WILL BE ISSUED FOR COUNTIES ALONG THE
RIO GRANDE RIVER INCLUDING WILLACY, CAMERON, HIDALGO, STARR AND
ZAPATA FROM MIDNIGHT TONIGHT THROUGH SATURDAY. UPPER TROUGH OVER THE
NORTHERN PLAINS TO MOVE EAST TODAY WITH PRESSURE RISES ALONG THE
FRONT RANGE AND SOUTHERN PLAINS ALLOWING FOR THE STATIONARY FRONT TO
BEGIN MOVING SOUTH LATER TONIGHT. GFS/ECMWF AND HPC GUIDANCE ALL
AGREE THAT THE FRONT ENDS UP DRAPED ACROSS THE CWA SATURDAY MORNING.
A WAVE OF LOW PRESSURE OR A COASTAL TROUGH BEGINS TO INTENSIFY WITH
850-700MB FLOW STRENGTHENING. CONVERGENCE ALONG THE COASTAL TROUGH
AND LIFT WITHIN THE FRONTAL BOUNDARY PEAK BETWEEN MIDNIGHT AND 18Z
SATURDAY OVER MUCH OF EASTERN AND SOUTHERN COUNTIES. HEAVY RAIN WILL
LIKELY BE FOCUSED IN THE MORNING ALONG THE COAST AND LOWER MID
VALLEY THEN SHIFT WESTWARD AS THE EASTERLY FLOW DEEPENS ALONG THE
SIERRA MADRE LATER IN THE DAY. UPPER LOW TO AIDE IN DECENT DIVERGENT
FLOW WITH SUBSTANTIAL DEEP OMEGA OVERNIGHT. MOISTURE BEGINNING TO
INCREASE WITH SCATTERED CONVECTION OFFSHORE AND JUST SOUTH OF THE
RIVER. AS THE TROPICAL WAVE OVER THE SW GULF MOVES INLAND A URGE IN
TROPICAL MOISTURE IS EXPECTED. PWAT VALUES TO INCREASE NEAR 2.5
INCHES WHICH IS PLENTY OF JUICE FOR HEAVY TO TORRENTIAL RAINFALL.
AVERAGE RAINFALL AMOUNTS OF 2-4 INCHES WITH LOCALLY HIGHER AMOUNTS
TO 6 INCHES WILL BE FAVORED ACROSS THE WATCH AREA. SOME OF THIS RAIN
WILL OCCUR IN SHORT AMOUNT OF TIME WHICH WILL PRODUCE THE POSSIBLE
FLOODING. IF THE FRONT BECOMES THE MAIN FOCUS FEATURE THEN SOME
AREAS WITHIN THE FRONTAL BOUNDARY COULD SEE ISOLATED HIGHER
AMOUNTS.
AS FOR TODAY SCATTERED SHOWERS EARLY ON BECOME MORE NUMEROUS
LATER TODAY AS DAYTIME HEATING AND SEA BREEZE DEVELOPS. AS THE UPPER
LOW DRIFTS FARTHER WEST DIFFLUENT FLOW STRENGTHENS AND COMBINES WITH
CONVERGENCE OF THE SEA BREEZE. POPS HAVE BEEN LOWERED JUST A TAD BUT
MOST AREAS WILL SEE RAIN TODAY WITH THE BETTER CHANCES ARRIVING
TONIGHT AND SATURDAY MORNING AS THE FRONT ARRIVES IN THE AREA.
TEMPERATURES TODAY STILL RATHER WARM BUT A CATEGORY LOWER THEN
YESTERDAY DUE TO THE RAIN AND INCREASING CLOUD COVER. ANY OUTDOOR
PLANS WILL LIKELY BE A WASH OUT ON SATURDAY WITH POPS CLOSE TO 100
PERCENT. HIGH TEMPERATURES WILL BE GREATLY AFFECTED AND WILL SHOW
LITTLE INCREASE FROM SATURDAY MORNING LOWS.
THANKS TO CRP FOR COORDINATION.
LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...MAIN RAINFALL EVENT
WILL BE ENDING ON SATURDAY NIGHT AS THE TROPICAL WAVE DEPARTS TO
THE NW AND H5 RIDGING SLOWLY BUILDS BACK ACROSS THE NW GULF. WHILE
THE DYNAMICS MAY BE LESSENED...MOISTURE REMAINS DENSE ACROSS THE
REGION. A SLOW RETURN OF DAYTIME HEATING WILL BRING THE SEABREEZE
INLAND AGAIN SUNDAY...WHICH MAY INTERACT WITH WHATEVER IS LEFT OF
THE STATIONARY FRONT TO BRING A CHANCE FOR RAINFALL AGAIN DURING
THE AFTERNOON. STARTING MONDAY...MIDLEVEL MOISTURE DECREASES AS H5
RIDGE CENTERS IN THE VICINITY. RIDGE IS WEAK...AND LOWER LEVEL
MOISTURE REMAINS HIGHER FROM FLOW OFF THE GULF...SO CHANCE FOR
SEABREEZE SHOWERS CONTINUES THROUGH THE MIDDLE OF NEXT WEEK. LATER
IN THE WEEK THE RIDGE SHIFTS OFF TO THE WEST...SETTING UP
NORTHERLY MIDLEVEL FLOW ALOFT. THIS USUALLY IS A DRYING
PATTERN...SO WILL MINIMIZE RAIN CHANCES FOR THURSDAY INTO FRIDAY.
TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL. TEMPS WILL
HAVE A HARD TIME RISING FURTHER DUE TO AMPLE LLVL MOISTURE.
MARINE...
NOW THROUGH FRIDAY NIGHT... TODAY WIND AND SEAS START OFF LIGHT
AND LOW RESPECTIVELY WITH A STATIONARY FRONT OVER CENTRAL TEXAS.
EASTERLY SURFACE WINDS TO STRENGTHEN TONIGHT INTO SATURDAY AS A
COASTAL TROUGH DEVELOPS. EASTERLY FLOW TO MAY APPROACH SMALL CRAFT
ADVISORY LEVELS WITH SEAS RESPONDING OVERNIGHT. THE BRIEF INCREASE
BEGINS TO RELAX LATER SATURDAY AFTERNOON AS THE FRONT PULLS UP
STATIONARY ONCE AGAIN ALONG THE MID TO LOWER TEXAS COAST. SEAS MAY
LINGER LONGER THEN THE WINDS. SHOWERS AND THUNDERSTORMS ARE
EXPECTED AND WILL BE INCREASING THIS MORNING WITH WIDESPREAD
ACTIVITY OVERNIGHT AND SATURDAY. SEAS WILL LIKELY BE ROUGH AND
HIGHER NEAR THE THUNDERSTORMS.
SATURDAY NIGHT THROUGH TUESDAY...EARLY WEEK MARINE CONDITIONS WILL
IMPROVE AS EASTERLY FLOW DECREASES WITH THE DISSIPATION OF THE
LOCAL FRONTAL BOUNDARY. WINDS SHOULD GENERALLY REMAIN 10 TO 15
KNOTS...WHILE SEAS FALL FROM 6 FEET SATURDAY NIGHT DOWN TO AROUND
3 FEET BY TUESDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 78 82 78 86 / 80 100 50 50
BROWNSVILLE 77 83 76 87 / 90 100 50 50
HARLINGEN 75 84 74 88 / 80 100 50 50
MCALLEN 76 83 75 88 / 80 90 50 50
RIO GRANDE CITY 76 84 74 88 / 70 80 50 50
SOUTH PADRE ISLAND 78 82 78 85 / 90 100 50 50
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY
EVENING FOR TXZ248-252>257.
GM...SMALL CRAFT ADVISORY FROM 1 AM TO 3 PM CDT SATURDAY FOR GMZ150-
170.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
68/54Hazardous weather outlook, Sep 12, 10:51 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1051 AM CDT FRI SEP 12 2014 TXZ248>257-131600- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1051 AM CDT FRI SEP 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH GOES INTO EFFECT AT MIDNIGHT AND INCLUDES WILLACY, CAMERON, HIDALGO, STARR AND ZAPATA COUNTIES. THE POTENTIAL FOR WIDESPREAD HEAVY RAIN COULD LEAD TO LOW LYING AREAS AND AREAS PRONE TO FLOODING TO BE INUNDATED BY WATER. ALSO, ROADWAYS AND HIGHWAY INTERSECTIONS COULD BECOME FLOODED MAKING TRAVEL VERY DANGEROUS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR WILLACY, CAMERON, HIDALGO, STARR AND ZAPATA COUNTIES SATURDAY. SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL BE CAPABLE OF FLOODING OF LOW LYING AREAS AS WELL AS ROADWAYS AND HIGHWAY INTERSECTIONS. AN ELEVATED RISK OF RIP CURRENTS ALONG AREA BEACHES IS EXPECTED SATURDAY AND SUNDAY AND MAY LINGER INTO MONDAY. .SPOTTER INFORMATION STATEMENT... IF FLOODING IS OBSERVED PLEASE REPORT TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL LAW ENFORCEMENT. GMZ130-132-135-150-155-170-175-131600- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1051 AM CDT FRI SEP 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR GULF OF MEXICO WATERS SOUTH OF PORT MANSFIELD FOR INCREASING WINDS AND ROUGH SEAS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ON THE GULF OF MEXICO THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SMALL CRAFT ADVISORY CONTINUES IN EFFECT THROUGH EARLY SATURDAY AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JGG
In the hours before
Special weather statement, Sep 12, 1:39 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 139 PM CDT FRI SEP 12 2014 TXZ248>257-122100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 139 PM CDT FRI SEP 12 2014 ...SHOWERS AND THUNDERSTORMS INCREASING IN COVERAGE... DEEP TROPICAL MOISTURE OVER SOUTH TEXAS AND THE RIO GRANDE VALLEY IS PROVIDING FUEL FOR INCREASING SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON. THE MOISTURE IS BEING FOCUSED BY CONVERGENCE ALONG AN AXIS OF LOWER PRESSURE FROM THE BAY OF CAMPECHE NORTH ALONG THE NORTHEAST MEXICAN COAST. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY ACROSS THE COUNTY WARNING AREA TONIGHT THROUGH SATURDAY MORNING AS A COLD FRONT MOVES INTO THE AREA AND STALLS. THE BEST CHANCE FOR RAIN...INCLUDING HEAVY DOWNPOURS...WILL BE SATURDAY. RAIN ACCUMULATION FOR MOST AREAS THROUGH SATURDAY WILL BE TWO TO FOUR INCHES OF RAIN WITH ISOLATED AMOUNTS OF UP TO SIX INCHES. AT A MINIMUM...THIS WILL LEAD TO NUISANCE FLOODING OF URBAN AREAS...ARROYOS AND RESACAS...WITH ISOLATED FLASH FLOODING POSSIBLE. TAKE THE TIME TO CLEAN DRAINAGE CHANNELS SUCH AS ALONG THE SIDES OF THE STREET AND MONITOR UPDATES. 54/68/65
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 4:22 AM CDT | Flash Flood Watch | BRO | Cameron, Hidalgo, Starr, Willacy, Zapata | 39 hr |
| Sep 12, 10:15 AM CDT | Small Craft Advisory | BRO | 33 hr | |
| Sep 12, 2:42 PM CDT | Coastal Flood Advisory | BRO | 37 hr |
Nearby
High Surf Advisories in Texas, 2014Every high surf advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.